MAUDE Adverse Event Report: REFER TO SECTION H10 G2 TDL COMPLEX FILL COIL 6X20; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 G2 TDL COMPLEX FILL COIL 6X20; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CF0620
Medical Device Problem Codes Kinked (1339); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Based on the product analysis completed on 4/16/2018, this product event now meets the criteria for medical device reporting (mdr) as a "malfunction".Information regarding patient age, gender, weight, medical history, race, and ethnicity was not provided.Procode: krd/hcg.(b)(4).Concomitant med products due to character limitation: headway (microvention) microcatheter.Initial reporter phone, fax, and e-mail were not reported.(b)(4).Complaint conclusion: as reported by a healthcare professional, during a coil embolization of a 7 mm diameter vertebral artery aneurysm, the physician encountered stiff resistance while pushing the 6 mm x 20 cm orbit galaxy g2 stretch resistant complex fill tdl thermo-mechanical detachable coil delivery system (dcs) (641cf0620/p11909) through the headway (microvention) microcatheter.The coil delivery system was stuck in the microcatheter due to the resistance and could no longer advance.The physician attempted to advance the coil multiple times without success.The coil was subsequently removed from the microcatheter hub.The product was noted to be damaged upon removal from the microcatheter.Additional orbit galaxy g2 coils and competitor coils were used with the same microcatheter to complete the case.There was no report of consequence or impact to the patient.The surgery was delayed a ¿few¿ minutes due to the event.The product was stored and handled according to the instructions for use (ifu).No visible product damage was noted prior to use.An adequate continuous flush was maintained through the microcatheter.Three coils were advanced through the same microcatheter prior to this coil.There were no kinks in the microcatheter that may have contributed to the reported event.The coil was not detached.Neck remodeling was not used.No further information was provided.The device was returned for evaluation.The embolic coil was located in the translucent introducer sheath.The device was fully sheathed.The device positioning unit (dpu) core wire was bent approximately 30 cm, 71 cm, 110 cm, and 183 cm from the proximal end.The green introducer was bent.The ball tip was intact.The embolic coil was stretched and kinked.The condition of the articulating joint and resistance heating (rh) coil was obscured by the translucent introducer sheath.The v-notch of the resheathing tool was undamaged.An attempt was made to advance the embolic coil out of the introducer.The embolic coil could not be advanced or retracted.Since the device could not be advanced out of the introducer, advancement through a microcatheter could not be tested.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the device was damaged was confirmed.The embolic coil was kinked and stretched, the dpu core wire was bent, and the introducer was bent.The complaint that the device was impeded in the microcatheter could not be confirmed.The embolic coil could not be advanced or retracted through the introducer, so advancement through a microcatheter could not be tested.The damage to the embolic coil, bends in the dpu core wire, and bends in the green introducer are all indicative of the application of excessive force, some or all of which may have been in an attempt to overcome the reported resistance.It is possible that the resistance was caused by the observed damage to the green introducer.The bends in the introducer cause narrowing of the internal diameter (id), which will cause resistance to the advancement or retraction of the device.The cause of the damage to the green introducer could not be identified from the condition of the returned device.With review of the analysis and the device history records there is no indication of any manufacturing issues related to the reported event or damages noted on the returned system.Although a definitive conclusion cannot be made, based on the analysis it appears that procedural/handling factors and the concomitant microcatheter may have contributed to the event and damages noted on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of a 7 mm diameter vertebral artery aneurysm, the physician encountered stiff resistance while pushing the 6 mm x 20 cm orbit galaxy g2 stretch resistant complex fill tdl thermo-mechanical detachable coil delivery system (dcs) (641cf0620/p11909) through the headway (microvention) microcatheter.The coil delivery system was stuck in the microcatheter due to the resistance and could no longer advance.The physician attempted to advance the coil multiple times without success.The coil was subsequently removed from the microcatheter hub.The product was noted to be damaged upon removal from the microcatheter.Additional orbit galaxy g2 coils and competitor coils were used with the same microcatheter to complete the case.There was no report of consequence or impact to the patient.The surgery was delayed a ¿few¿ minutes due to the event.The product was stored and handled according to the instructions for use (ifu).No visible product damage was noted prior to use.An adequate continuous flush was maintained through the microcatheter.Three coils were advanced through the same microcatheter prior to this coil.There were no kinks in the microcatheter that may have contributed to the reported event.The coil was not detached.Neck remodeling was not used.No further information was provided.

Brand Name
G2 TDL COMPLEX FILL COIL 6X20
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7443999
Report Number3008114965-2018-00601
Device Sequence Number19118697
Product Code KRD
UDI-Device Identifier10878528009594
UDI-Public10878528009594
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number641CF0620
Device Lot NumberP11909
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2018
Initial Date Received by Manufacturer 04/16/2018
Initial Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1